MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6CN75H
Medical Device Problem Codes Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Cough (4457); Respiratory Insufficiency (4462); Unintended Extubation (4564)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use of a 7.5mm shil cuffed trach the patient was in respiratory distress due to the cuff not properly inflating.There was a hole found in the body of the trach in the middle of the cuff.The event occurred in a hospital setting, and every time the patient coughed, the cuff would inflate.A respiratory therapist removed the trach and identified the hole.A new trach was placed without any issues.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cuff presented a tear.An inflation and deflation test was performed, of air was applied to the cuff and it was observed the cuff deflated after few seconds.It was reported that the patient was in respiratory distress for about 5 minutes due to the cuff not properly inflating.There was a hole found in the body of the trach in the middle of the cuff.And every time the patient coughed, the cuff would inflate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ordinarily, cuff pressure should not exceed 25 cm of h2o.Over-inflation of the cuff may cause tracheal damage and may inhibit ventilation.Consult with the attending physician.Test each tube¿s cuff, pilot balloon, and valve by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used.To ease placement of the tracheostomy tube, generously lubricate the surface of the loading dilator.To ease insertion and to guard against cuff perforation from sharp edges of cartilage, taper back the cuff by deflating the cuff and gently moving it away from the distal tip of the cannula toward the neck plate as the residual air is removed by deflation.When tapering the cuff, do not use sharp instruments that would damage the cuff, such as forceps or hemostats.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21280408
Report Number9681384-2025-00099
Device Sequence Number7908843
Product Code JOH
UDI-Device Identifier20884521176321
UDI-Public20884521176321
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6CN75H
Device Catalogue Number6CN75H
Device Lot Number2410886JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown